Alert archive / South Carolina / Beach Hazards Statements in 2020
Beach Hazards Statement 32, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Sep 6, 2020, 10:54 AM EDT for Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina. It took effect at Sep 6, 2020, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2020, 10:54 AM EDT (14:54 UTC)
- In effect from
- Sep 6, 2020, 11:00 AM EDT
- Expired
- Sep 6, 2020, 7:47 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 2.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
907 WHUS42 KILM 061454 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1054 AM EDT Sun Sep 6 2020 NCZ106-108-SCZ054-056-070000- /O.NEW.KILM.BH.S.0032.200906T1500Z-200907T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 1054 AM EDT Sun Sep 6 2020 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current expected. * WHERE...In South Carolina, Coastal Horry and Coastal Georgetown Counties. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. && $$ IGB
1 follow-up statement
435 WHUS42 KILM 062347 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 747 PM EDT Sun Sep 6 2020 NCZ106-108-SCZ054-056-070100- /O.CAN.KILM.BH.S.0032.000000T0000Z-200907T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 747 PM EDT Sun Sep 6 2020 ...BEACH HAZARDS STATEMENT IS CANCELLED... Northeast winds have weakened and the north to south longshore current no longer poses a significant threat to beach-goers. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 6, 9:16 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 6, 9:16 AM EDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 916 AM EDT Sun Sep 6 2020 .SYNOPSIS... A cold front will weaken offshore through the Labor Day weekend along with easing northeast wind. Increasing humidity and rain chances can be expected mid-week, as a warm front approaches and low pressure offshore lifts north. && .UPDATE... No big changes necessary from the ongoing forecast with this update. && .NEAR TERM /THROUGH MONDAY/... A weak surface front remains well off the coast this period. Stable lower troposphere and dry air aloft will cap rain chances today, except isolated convection offshore. Slightly better shower chances late Monday afternoon, mainly SE NC, as low-level marine convergence edges landward. Overrunning will maintain occasional clouds around 850 mb today. GOES data also shows convective high-cloud debris to stream over through early morning. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... Winds will shift around from N to NE and more easterly through the low to mid levels as high pressure shifts off of the Northeast coast Mon night into Tues. This onshore flow will increase moisture and produce increase of clouds and chc of pcp with unsettled weather into midweek. Best chc of convection will be closer to the coast with steering flow driving any storms inland or toward the W-SW. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Models show trough of low pressure offshore shifting closer to the Carolina coast as a warm front. Will see increasing moisture and a decent amount of lift to produce good chance of pcp and plenty of clouds through mid week as this trough/warm front progresses slowly onshore and inland over the Carolinas. May end up being greater chc over NC, but too early to say with any confidence. Overall, expect an unsettled mid to late week period with this boundary getting held up over the local area. && .AVIATION /13Z SUNDAY THROUGH THURSDAY/... Mainly VFR. Northeasterly winds to occasionally gust to 20kts, almost at any time this TAF cycle until Sunday evening when easing will be noted. Showers mainly confined near and along coast, closer to stalled front offshore, warm waters, weak convergence. An isolated thunderstorm is possible this period, but confidence remains low enough to keep out of the 12Z TAFs. BKN040 from marine clouds and inland heating can be expected at time. Extended Outlook...VFR through the period with isolated showers and possible thunderstorms affecting the coastal terminals Monday, and over all terminals by midweek. MVFR conditions will be possible with the previously mentioned showers and tstorms. && .MARINE... Through Monday...Bumpy conditions expected because of occasional NE gusts to 20 kt as high pressure interacts with a decaying frontal boundary stalled well offshore. An easing wind trend should begin late tonight as the front and high, both weaken. Isolated TSTMs this period, especially near edge of Gulf Stream, but fair game anywhere, as a front remains in vicinity, amid warm waters and periodic outflow boundaries. NE waves will fade Monday, but will remain steep today, 4 ft every 5 seconds offshore. Weak SE swell remains in background, masked by the NE wind-sea, and is not much higher than 1.5 ft offshore, less inshore. Monday night through Thursday...Northerly winds will shift around becoming more onshore through mid week. Winds will initially drop Mon night, but will increase slightly Tues night into Wed as trough/warm front offshore shifts closer to the coast. The onshore push will drive seas up a bit to 3 to 5 ft, primarily consisting of short period wind winds. A longer period 8 to 9 second swell out of the E-SE will increase to 10 to 11 seconds Wed into Thurs. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...MAS NEAR TERM...MJC SHORT TERM...RGZ LONG TERM...RGZ AVIATION...IGB MARINE...MJC/RGZ
Hazardous weather outlook, Sep 6, 3:41 AM EDT, 7 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 341 AM EDT Sun Sep 6 2020 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 070745- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 341 AM EDT Sun Sep 6 2020 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-056-070745- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 341 AM EDT Sun Sep 6 2020 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A moderate rip current risk is possible Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-070745- Coastal Brunswick- 341 AM EDT Sun Sep 6 2020 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-070745- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 341 AM EDT Sun Sep 6 2020 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Small Craft should exercise caution, occasional NE wind gusts to 20 kt today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. NE wind gusts to 20 kt early Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 8
Nearby
Beach Hazards Statements in South Carolina, 2020Beach Hazards Statements in North Carolina, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.